MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 1555501040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient was pre-operatively diagnosis with lythesis and underwent open fusion at l3/4.Post-op, the implanted rod broke.Patient underwent revision surgery as a result of this event.
 
Additional Manufacturer Narrative
Product analysis results: visual microscopic dimensional the returned rod appeared to be broken.No pre-existing surface defects were identified that could contribute to the breaks.A microscopic review of the fracture surface reveals an area of crack propagation with a sheer lip on the other side of the fracture face.There did not appear to be any evidence of cyclic fatigue across the fracture face.Both the area of crack propagation and the sheer lip are in plane with the location of the set screw witness mark.The previous observations are consistent with bend stress overload.Radiological image review results: images provided for l3-4 tlif.Post-op x-rays show rod fracture at l3-4 with a paucity of bone graft and the interbody space under what the amount of time post-op or before hardware failure.Patient is noted to be a smoker.Hardware placement otherwise appears appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8626842
Report Number1030489-2019-00563
Device Sequence Number14017468
Product Code KWP
UDI-Device Identifier00643169081222
UDI-Public00643169081222
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1555501040
Device Lot Number0553631W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight75